Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 75, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 26, 2008, 2:00 PM EST for 5 counties in Florida. It took effect at Nov 27, 2008, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2008, 2:00 PM EST (19:00 UTC)
- In effect from
- Nov 27, 2008, 12:00 PM EST
- Expired
- Nov 27, 2008, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3385 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 261900 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 200 PM EST WED NOV 26 2008 ...RED FLAG WARNING CONTINUES UNTIL 6 PM EST TODAY FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR ALL COUNTIES... ...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .A COLD AND DRY AIRMASS CENTERED ALONG THE GULF COAST THIS AFTERNOON SLOWLY MOVE EAST AND ACROSS THE STATE THURSDAY...RESULTING IN PROLONGED PERIODS OF LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOONS. FLZ039-042-043-048-049-051-052-055>057-060>062-065-262300- /O.UPG.KTBW.FW.A.0063.081127T1700Z-081127T2300Z/ /O.NEW.KTBW.FW.W.0075.081127T1700Z-081127T2300Z/ /O.CON.KTBW.FW.W.0074.000000T0000Z-081126T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 200 PM EST WED NOV 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT FOR AT LEAST FOUR HOURS THIS AFTERNOON...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. THESE CONDITIONS ARE ALSO EXPECTED TO OCCUR THURSDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ050-262300- /O.CON.KTBW.FW.W.0074.000000T0000Z-081126T2300Z/ PINELLAS- 200 PM EST WED NOV 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT FOR AT LEAST FOUR HOURS THIS AFTERNOON...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
3 follow-up statements
000 WWUS82 KTBW 262244 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 544 PM EST WED NOV 26 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST TODAY... ...RED FLAG WARNING REMAINS IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .A COLD AND DRY AIRMASS CENTERED ALONG THE GULF COAST THIS AFTERNOON WILL MOVE SLOWLY EAST AND ACROSS THE STATE THURSDAY... RESULTING IN CONTINUED PROLONGED PERIODS OF LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON. FLZ039-042-043-048-049-051-052-055>057-060>062-065-272300- /O.EXP.KTBW.FW.W.0074.000000T0000Z-081126T2300Z/ /O.CON.KTBW.FW.W.0075.081127T1700Z-081127T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 544 PM EST WED NOV 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THE RELATIVE HUMIDITY AGAIN WILL DROP BELOW 35 PERCENT FOR AT LEAST FOUR HOURS THURSDAY AFTERNOON...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ050-262345- /O.EXP.KTBW.FW.W.0074.000000T0000Z-081126T2300Z/ PINELLAS- 544 PM EST WED NOV 26 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE HIGHER ALONG THE COAST THURSDAY AFTERNOON. THUS DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT SHOULD BE LIMITED TO LESS THAN 4 HOURS IN PINELLAS COUNTY. $$ RJS
000 WWUS82 KTBW 270136 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 836 PM EST WED NOV 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .A COLD AND DRY AIRMASS CENTERED ALONG THE GULF COAST WILL MOVE SLOWLY EAST AND ACROSS THE STATE THURSDAY...RESULTING IN CONTINUED PROLONGED PERIODS OF LOW RELATIVE HUMIDITY VALUES THURSDAY AFTERNOON. FLZ039-042-043-048-049-051-052-055>057-060>062-065-272300- /O.CON.KTBW.FW.W.0075.081127T1700Z-081127T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 836 PM EST WED NOV 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THE RELATIVE HUMIDITY AGAIN WILL DROP BELOW 35 PERCENT FOR AT LEAST FOUR HOURS THURSDAY AFTERNOON...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ RJS
000 WWUS82 KTBW 272249 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 549 PM EST THU NOV 27 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... FLZ039-042-043-048-049-051-052-055>057-060>062-065-280000- /O.EXP.KTBW.FW.W.0075.000000T0000Z-081127T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 549 PM EST THU NOV 27 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. HUMIDITY LEVELS WILL RISE SOME FRIDAY AFTERNOON...WITH SOME LOCATIONS STILL GETTING BELOW 35 PERCENT. HOWEVER DURATIONS AT OR BELOW THIS LEVEL SHOULD BE LIMITED TO LESS THAN 4 HOURS. $$ RJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 26, 8:45 AM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Nov 26, 8:45 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
845 AM EST WED NOV 26 2008
.DISCUSSION...A RATHER CHILLY START THIS MORNING WITH SEVERAL
LOCATIONS DIPPING DOWN TO OR BELOW FREEZING...MAINLY ACROSS OUR
COUNTIES NORTH OF TAMPA BAY. ALSO GOT REPORTS OF PATCHY FROST THIS
MORNING...EVEN AROUND THE TAMPA BAY AREA. FOR THE REST OF TODAY...
IT WILL BE SUNNY WITH HIGH PRESSURE AND COOL AND VERY DRY AIRMASS
OVER OUR AREA. OUR 12Z SOUNDING WAS IMPRESSIVELY DRY...WITH PW OF
ONLY 0.10. DESPITE THE SUNSHINE...TEMPS WILL ONLY CLIMB TO THE MID
60S NORTH TO AROUND 70 SOUTH FOR HIGHS THIS AFTERNOON.
GIVEN THE COLD TEMPS THIS MORNING...WOULDNT BE SURPRISED TO SEE
READINGS A LITTLE COLDER TOMORROW MORNING THAN CURRENTLY FORECAST.
WILL WAIT FOR 12Z GUIDANCE TO COME IN BEFORE MAKING ANY CHANGES TO
THE CURRENT FREEZE WARNING...BUT RIGHT NOW LOOKS LIKE WE MAY HAVE TO
UPGRADE PARTS OF THE FREEZE WARNING TO HARD FREEZE FOR OUR NORTHERN
COUNTIES.
&&
.AVIATION (26/12Z - 27/12Z)...VFR ALTHOUGH KFMY/KRSW WILL SEE SOME
MVFR BR THROUGH 14Z. SKC WITH LIGHT NORTHERLY WINDS.
&&
.MARINE...WINDS EXPECTED TO CONTINUE TO DIMINISH TODAY AS HIGH
PRESSURE BUILDS OVER THE WATERS. NO HEADLINES ATTM.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 2 AM TO 8 AM EST THURSDAY FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...NONE.
&&
NP/RKRHazardous weather outlook, Nov 26, 4:14 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 414 AM EST WED NOV 26 2008 FLZ039-042-043-048>052-055>057-060>062-065-261900- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 414 AM EST WED NOV 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... 3 TO 5 HOURS OF TEMPERATURES AT OR BELOW 32 DEGREES ARE EXPECTED FROM PASCO COUNTY NORTHWARD OVERNIGHT. IN ADDITION PATCHY FROST IS EXPECTED AS FAR SOUTH AS HIGHLANDS AND DE SOTO COUNTY. ...FIRE WEATHER IMPACT... SEVERAL HOURS OF RH BELOW 35 PERCENT ARE ANTICIPATED THIS AFTERNOON OVER THE ENTIRE AREA EXCEPT PINELLAS COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...FIRE WEATHER IMPACT... 3 TO 5 HOURS OF CRITICALLY LOW RH...BELOW 35 PERCENT...ARE AGAIN LIKELY THURSDAY AFTERNOON IN ALL COUNTIES EXCEPT PINELLAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:19 AM EST | Freeze Warning | TBW | Sumter | 30 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.